Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Includes Expert Content
MEDICATION SIDE EFFECTS/ DR. G
avatar
doxielover10 posted:
As I have discussed before, I am a serious rapid cycling Bipolar 1. I have taken every drug on the market, all failed.

I have been taking Seroquel for quite some time with success. A few months ago, I started shaking uncontrollably, inside and outside. Unless you have had internal shaking, it's hard to describe. The shaking was exceptionally uncomfortable. I had trouble holding things, eating. At first, the possibility of a breakdown was proposed, however, I had no emotional issues. Tranquilizers were prescribed but they did not stop the shaking. After a month of shaking, I developed tingling in my hands which quickly turned into my hands "falling asleep". My hands became numb, I was eating soup, my hands were so numb I dropped the spoon. I ended up, wearing the soup. As I type this, I cannot feel my hands. I've had full panel blood tests 3 times, everything is fine. Has anyone had this ?

Dr G, what do you think ?

Allison
Reply
 
avatar
Joseph F Goldberg, MD responded:
Dear Allison, I don't think anyone could tell you what these problems are without directly examining you and doing routine labs. What does your doctor think? Dr G
 
avatar
doxielover10 replied to Joseph F Goldberg, MD's response:
I have been having extreme depression as well as the other issues.We did multiple blood tests, which came back normal. My Psychiatrist had a serious accident and was unavailable. I discussed it with my Internist and he believes I'm having a reaction to meds I've been on for years.

I have been doing really well for quite awhile and then crashed and burned. All I do is sleep, stay in bed and cannot function. The shaking and numb hands started before this.

My Internist and my Psychiatrist became very good friends. They worked together to save my life after I arrived DOA in total renal failure from lithium toxicity. My Creatinin level was 9.0 !! They discussed this horrible turn of events. Everyone says I'm cured, nothing has happened in years blah blah. I tell everyone you can NEVER trust Bipolar Disorder. I research and read so much, I know when something is wrong.

Even though my Psychiatrist was in the hospital, he agreed to lower the Seroquel and the shaking and numb hands got slightly better. However, I immediately got manic. I finally spoke to my Psychiatrist and we discussed taking me off Seroquel, which I've been on for about 12 years and Cymbalta which I have been on for about the same time. There is a new drug on the market which we are going to try. Right now, I'm weaning myself off the Cymbalta.
I am so depressed I can barely type this, my hands are so numb, I can't feel the keys.

Let's hope things get better, I have not had a depression like this in 15 years.

Best
Allison
 
avatar
mercygive replied to doxielover10's response:
Doxielover10


Dr. G. posted a reference to a book I can't remember the title but something like Managing Side Effects?? Couldn't find his post about it. You might Bing it.


I think it would be a good book to read. There are so many of us who have bad side effects. I had horrible side effects with Topomax. I kept reading the medication information that came with the prescription. I kept thinking I'm not drinking enough water and I blamed myself for it not working because I really wanted it work for weight loss, and because of that I stayed on the medication too long.


I know I'm going on and on the Seroquel kept me calm, but my husband said it was turning me into a zombie and would 'settle' for me being somewhere between comatose and dangerous. I just got used to the fog after taking it for two years and I thought I was supposed to feel that way. I stopped Seroquel altogether last week and I sure do miss the good sleep. I also had to take Benztropine with it at times because I felt like I wanted to jump out of my skin. It never made my hands shake but I did have restless leg syndrome some nights.


I hope you find something to replace it that doesn't have bad or worse side effects
A little yoga goes a long way
 
avatar
Joseph F Goldberg, MD replied to mercygive's response:
"Managing the Side Effects of Psychotropic Medications." See: http://www.amazon.com/Managing-Side-Effects-Psychotropic-Medications/dp/1585624020 .

(Financial disclaimer: I make a buck a book.)

Dr. G.
 
avatar
doxielover10 replied to Joseph F Goldberg, MD's response:
I just ordered the book from Amazon. My buck to Dr G is for dinner a Le Cirque.

Allison


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

Differentiating bipolar disorder from borderline personality disorderExpert
Borderline personality disorder is a condition in which people can very easily become angry and upset in response to stresses -- especially ... More
Was this Helpful?
104 of 121 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.